Publisher DOI: 10.1002/fld.2495
Title: ℋ-LU factorization in preconditioners for augmented Lagrangian and grad-div stabilized saddle point systems
Language: English
Authors: Börm, Steffen 
Le Borne, Sabine  
Keywords: ℋ-LU;augmented lagrangian method;grad-div stabilization;hierarchical matrices;oseen problem;saddle point problems
Issue Date: 9-Dec-2010
Publisher: Wiley
Source: International Journal for Numerical Methods in Fluids 1 (68): 83-98 (2010)
Abstract (english): 
The (mixed finite element) discretization of the linearized Navier-Stokes equations leads to a linear system of equations of saddle point type. The iterative solution of this linear system requires the construction of suitable preconditioners, especially in the case of high Reynolds numbers. In the past, a stabilizing approach has been suggested which does not change the exact solution but influences the accuracy of the discrete solution as well as the effectiveness of iterative solvers. This stabilization technique can be performed on the continuous side before the discretization, where it is known as 'grad-div' (GD) stabilization, as well as on the discrete side where it is known as an 'augmented Lagrangian' (AL) technique (and does not change the discrete solution). In this paper, we study the applicability of ℋ-LU factorizations to solve the arising subproblems in the different variants of stabilized saddle point systems. We consider both the saddle point systems that arise from the stabilization in the continuous as well as on the discrete setting. Recently, a modified AL preconditioner has been proposed for the system resulting from the discrete stabilization. We provide a straightforward generalization of this approach to the GD stabilization. We conclude the paper with numerical tests for a variety of problems to illustrate the behavior of the considered preconditioners as well as the suitability of ℋ-LU factorization in the preconditioners.
ISSN: 1097-0363
Institute: Mathematik E-10 
Document Type: Article
Journal: International journal for numerical methods in fluids 
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

Last Week
Last month
checked on Jun 27, 2022


Last Week
Last month
checked on Jun 18, 2022

Google ScholarTM


Add Files to Item

Note about this record

Cite this record


Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.